MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-1-3-HX-ES
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the coil could not be detached.The patient was undergoing surgery for treatment of an amorphous, unruptured aneurysm of the left middle cerebral artery bifurcation with a max diameter of 6mm and a 3mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was minimal.It was reported that the spring coil could not be detached, and the detacher and manual  detachment were tried many times, and then withdrawn from the body.The physician attempted to detach the coil with the instant detacher 3 times and tried with a second detacher 2 times.There were 2 attempts of manual detachment via hypotube.It was noted that there was no issues with the instant detacher.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).There were no patient symptoms or complications associated with this event.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported prior to coil non detaachment, no issues were encountered.No pushwire damage was obsereved after removal from patient.
 
Additional Manufacturer Narrative
H3: product analysis of apb-1-3-hx-es, item:10,lotno:227529016 as found condition- the axium prime coil was returned for analysis within a shipping box; within a sealed plastic biohazard pouch; within a dispenser coil and within an introducer sheath.Visual inspection/damage location details: the actuator interface was found securely attached to the coupler tube and the break indicator was found intact.There were no evidence of detachment attempts at these locations using an instant detacher or by manual method.The axium prime pusher was found bent at ~6.8cm from the proximal end.No damages or irregularities were found with the shield coil.The coin was found still against the lumen stop.The axium prime implant coil was found damaged within the introducer sheath.No damages or irregularities were found with the introducer sheath.Testing/analysis ¿ an in-house instant detacher was used for detachment testing.No difficulty was experienced inserting the pusher into the instant detacher, and the load indicator was not visible when the pusher was fully seated in the instant detacher cap, which is normal.The implant coil was successfully detached on the first attempt without any difficulty.Conclusion - based on the customer report and device analysis, the customer report of "non-detachment" could not be confirmed and the cause could not be determined.The failure could not be replicated as the device detached with no issues on the first attempt using an in-house instant detacher.The instant detacher used in the event was not returned for analysis.Therefore, any contribution of the instant detacher towards the non-detachment and conformance to specification could not be assessed.The pusher was found bent and the implant coil was found damaged; however, these damages did not contribute towards the reported failure.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key19079113
Report Number9612164-2024-01704
Device Sequence Number12450674
Product Code KRD
UDI-Device Identifier00847536020924
UDI-Public00847536020924
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-1-3-HX-ES
Device Catalogue NumberAPB-1-3-HX-ES
Device Lot Number227529016
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2024
Supplement Date Received by Manufacturer04/11/2024
05/31/2024
Initial Report FDA Received Date04/10/2024
Supplement Report FDA Received Date05/05/2024
06/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale